Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took medicine for migraine. Getting severe headache and feeling heavy headed. How to cure it?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi, I have migraine from several years but the severity lasts only a day and it subsides once i take painkillers and anti depressent (Amitriptiine tablets). From last one week my headache is severe and along with it i feel very heavy in the head. Whole of my head is heavy and the pain is very severe and it is only coming down a bit for couple of hours when i take pain killers and coming back again after the medicine effect is gone.
What may be the reason for this pain and heaviness in head and what should i take to cure it?
Posted Sat, 9 Feb 2013 in Headache and Migraines
Answered by Dr. Sundar Gnanavel 2 hours later
Thanks for writing to us.
I understand your concern with severe headache. Based on your history there could be three possibilities.
1. Headache related to sinusitis- Sinus x-ray PA view is essential; Antihistaminergics like cetrizine would be effective
2. Medication overuse headache- Due to excess use of pain killers; Kindly avoid excessive use of pain killers
3. Resistant migraine- You may require preventive agents like triptans on a long term basis. Please see your physician for this.
Let me know if you have any more questions.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor